(I took this picture in my friend's car. Pretty great, right?)
Picking up where I left off in my last post! I did end up quitting my last therapist. Ugg. So that's three therapists that I've tried and failed to click with. (Not including the two that I saw at Student Health! Am I missing something here?). But on a whim, (and with some encouragement from my psychiatrist and some friends), I started seeing another therapist. I was very skeptical of her, because she is part of a Christian counseling agency, which is based out of a church. The church is relatively conservative, and I was worried that I might be judged for my sexual orientation. But so far, things are good. I think I've seen her three or four times, and I really, really like her. Last week, she had me make a timeline of my life. Which was ridiculously intense but also very interesting. So we've been exploring that. I'm hopeful that this therapist will actually help me!
Changing the subject. So you guys know that I have migraines. Or you do now. Since starting the Wellbutrin in March, they have been getting more frequent, and I'm having about 2 per week now. Which is really annoying. I have a prescription for Imitrex, which stops them once they start. And I can usually catch them before they get too bad. But still, annoying. So I was at Student Health anyway and I asked my doctor if we could do anything to prevent my migraines. I remembered that when I was taking Lamictal in 2010/2011 for mood stabilization, that my migraines totally disappeared. Well, for some reason, he decided that Lamictal wasn't the right drug (even though it had worked in the past... so okay...) and he decided to start me on Topamax.
He didn't warn me about any side effects, and I figured that if anything was dangerous or scary, he would tell me. WRONG. The six days that I was taking Topamax, and the 5 days that it took to get it out of my system, were the worst days of my life. Seriously. Here are the side effects that I experienced (all of which are relatively common):
- Fatigue (actually, constant exhaustion, no matter how much sleep I got)
- Upset stomach, nausea, loss of appetite (resulting in me stopping eating for about a week; I'm just now eating again)
- Weight loss (I lost a significant amount of weight in a very short period of time, without trying)
- Taste changes (soda tasted like ass)
- Feeling of pins and needles in my fingertips
- Dry eyes
- Extreme thirst (I am drinking SO MUCH WATER)
- Slowed motor functioning/reaction time (which made driving a little scary)
- Cognitive and memory impairments (forgetting words, forgetting how to spell, not being able to remember a sentence long enough to write it down, feeling stupid all the time)
- Decreased attention span (aka Liz had temporary ADD)
- Anxiety and panic attacks
- Generally feeling like I was losing my mind
I have never felt so terrible in my entire life. I thought I was going to die. I felt so unlike myself. It was like I was a totally different person for 1.5 weeks! Awful. Never take this drug, if you can avoid it. It is used for migraines, seizures, and mood stabilization.
Other than that, things are okay. Life chugs on. I finished summer classes last week, and I start my fall classes on August 27th. Yay. I am so tired of school.
I'll try to write more later. I worked 11 hours today and I have to work again at 8am tomorrow, so I should probably sleep. Love you all!